MAUDE Adverse Event Report: ON-X LIFE TECHNOLOGIES, INC. CHORDX 2-0 SUT 18MM 3/8CIR 20MM LOOP; NONABSORBABLE EXPANDED POLYTETRAFLUOROETHYLENE SURGICAL SUTURE

ON-X LIFE TECHNOLOGIES, INC. CHORDX 2-0 SUT 18MM 3/8CIR 20MM LOOP; NONABSORBABLE EXPANDED POLYTETRAFLUOROETHYLENE SURGICAL SUTURE
Model Number CXL-20-1838-20
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/01/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This investigation is currently ongoing.Any additional information will be provided in the follow-up report.This report is being submitted as required by federal regulations and does not constitute an admission that the device caused or contributed to the reported event.Furthermore, this report reflects the event as alleged by the complainant and does not imply that the information reported to artivion- formerly cryolife/jotec is accurate or has been confirmed by artivion.
 
Event or Problem Description
According to the report, the chord-x sutures all broke above the pledgets at the base of the papillary muscle, resulting in the patient's valve needing replaced.
 
Additional Manufacturer Narrative
A sample evaluation was not performed as the device was not released for return.The manufacturing records were reviewed and it was confirmed that all records were controlled, available for review, and met all specifications per the device master record.All lots passed functional testing and met release specifications.During the investigation no non-conformances or deviations were noted.This is a case of mitral valve repair using the chord-x suture system on 01apr2025 in a patient of unknown age and gender.According to the report during the mitral valve repair with the chord-x product the anchoring suture on the papillary muscle ripped through resulting in the valve having to be replaced.The surgery was converted to a mitral valve replacement with an on-x mitral valve.An investigation was opened, and additional information was requested.The reporting sales rep provided additional information that the sutures all broke above the pledgets at the base of the papillary muscle.The leaflet and papillary muscle sutures were intact and needed to be removed prior to implanting the mechanical mitral valve.The product was not returned for inspection and no medical records were provided.According to the provided reports during product development a fatigue test was performed on a sample size of 1, it was performed under load and at 10 million cycles.Using these results, it was inferred that the physiological loads that would be exerted on the suture would be well within the limits and a 99-year expected lifetime.There was a second round of testing performed on irregular sutures as well, due to a previously found abnormality, and it was found that the elongation percentage was 3% (should be less than 10%) with the irregular material.And it was inferred that the irregular suture material would still perform as expected.At this time there is a 3rd round fatigue testing underway with a sample size of 16 and the suture will be exposed to 400 million cycles.In addition, the product is inspected upon arrival according to sop and tests are conducted on the tensile strength of the suture and needle attachment according to sop to ensure they meet eup and u.S.P requirements for non-absorbable sterile suture.It was determined that a plausible explanation of the suture breakage is improper handling of the suture material such as using knot pushers with imperfections leading to breakage and failure of the chord-x suture system.This is addressed in the ifu ¿misuse of this suture prosthesis, like any other suture, can result in severe injury or death to the patient.As with any suture, care should be taken to avoid damage when handling.Avoid crushing or crimping the suture with surgical instruments or exposing the suture to sharp edges, which may adversely affect the tensile strength of the suture.Avoid using knot pushers with imperfections such as burrs or flashing which may damage the suture.¿ with the limited information provided and due to the product not being returned for evaluation we are unable to come to a conclusive root cause.However, a plausible explanation of the suture breakage was improper handling of the suture material such as using knot pushers with imperfections leading to breakage and failure of the chord-x suture system.This report is being submitted as required by federal regulations and does not constitute an admission that the device caused or contributed to the reported event.Furthermore, this report reflects the event as alleged by the complainant and does not imply that the information reported to artivion- formerly cryolife/jotec is accurate or has been confirmed by artivion.

Brand Name
CHORDX 2-0 SUT 18MM 3/8CIR 20MM LOOP
Common Device Name
NONABSORBABLE EXPANDED POLYTETRAFLUOROETHYLENE SURGICAL SUTURE
Manufacturer (Section D)
ON-X LIFE TECHNOLOGIES, INC.
1300 e. anderson ln., bldg. b
austin TX 78752
Manufacturer (Section G)
ON-X LIFE TECHNOLOGIES, INC.
1300 e. anderson ln., bldg. b
austin TX 78752
Manufacturer Contact
rochelle maney
1655 roberts blvd. nw
kennesaw, GA 30144
7704193355
MDR Report Key21921721
Report Number1649833-2025-00010
Device Sequence Number13029931
Product Code PAW
UDI-Device Identifier00813570020282
UDI-Public00813570020282
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K141060
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Device Explanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/20/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Device Expiration Date05/07/2025
Device Model NumberCXL-20-1838-20
Device Lot NumberZ226014500
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/01/2025
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date04/28/2025
Supplement Report FDA Received Date06/20/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured06/07/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown